MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that tecnis simplicity tecnis eyhance preloaded intraocular lens (iol) haptic was bent.There was no patient contact.No further information is available.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation: yes returned to manufacturer on: 10/16/2023.Device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod fully advanced.The complaint cartridge was received with viscoelastic residue dispersed throughout the length of the cartridge, suggesting that an adequate amount of ovd/bss was used.No issues with the cartridge that could contribute to or cause the complaint issue could be identified.The lens module was opened and inspected, revealing no marks that would indicate that the plunger rod did not advance correctly.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute to the complaint issue could be identified.The complaint lens was received coated in viscoelastic residue.The lens was cleaned and, no issues with the lens were identified.Conclusion: the complaint issue "haptic damaged" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Based on the complaint investigation results, the product was released within specifications.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17672730
Report Number3012236936-2023-02238
Device Sequence Number12276269
Product Code HQL
UDI-Device Identifier05050474731707
UDI-Public(01)05050474731707(17)260125
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown